The Plain Truth

The Plain Truth
God's Hand Behind the News

Sunday, January 11, 2015

Overdosing on Vitamin D: Side Effects, Toxicity, Symptoms, Poisoning

posted by Steve 
Here are the side effects that I feel aren't well described on the Mayo Clinic list:

1) Irritable lungs. For example, when I breath in alcohol vapors I need to cough. When I drink my coffee in the morning I need to cough (probably a reaction to the caffeine).

2) Sensation in the teeth. I feel my teeth. I can’t decide if this is good or bad. What is definitely bad is that when I switch from warm food to a cool drink I get nasty electric shocks in my teeth. Rarely I have experienced tooth-ache like pain as a result of chilling my teeth with cold air or cold food. This pain lasts for 10 or fifteen minutes.

3) Bone pain in the fourth finger on my left hand. This is very strange. Often within minutes of taking a vitamin D supplement, I notice a slight pain in the fourth finger of my left hand and nowhere else. I first experienced this feeling while taking 4000 IU/day and, at that dose, the pain got quite severe on the last day I took that dose.

4) Nausea with fatigue.

5) Ringing ears.

6) Chest pain and heart sensations. I find this to be the worst and most alarming side effect. It caused me to shun all forms of vitamin D for two months. I went for a full cardiac workout and blood testing. I was informed that I’m in terrific health. Like the bone pain, for me this side effect is more severe from supplements than from sunshine. 

7) Insomnia. Vitamin D will make me fatigued during the day while at the same time it sometimes causes me to wake up near 4 am in the morning. I have alot of trouble falling back to sleep and sometimes get up between 5 and 6 instead of between 6:30 and 7:00.

8) A bad mood. Vitamin D is known to have psychological effects. It is supposed to improve mood. I’m really uncomfortable with listing this as a side effect because it is so subjective. The other side effects are sufficient to put me in a bad mood. But my gut tells me it is worse than that and that the excess vitamin D is actually causing a feeling of doom. As time passes, I've become aware of more reports of feelings of doom.

The following side effects have just emerged in April 2009. They are perfectly described on the Mayo Clinic list:

9) Discharge of the eye, eyelid, and lining of the eyelid

10) Increased sensitivity of eyes to light or irritation of eyes

Read the Rest HERE

No comments: